Hail, Hutchinson
- When
- June 3, 12:02 AM CST
- Where
- Hutchinson County, 0.56 mi E of Stinnett
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -101.440
Severe thunderstorms across the central and southeast Texas Panhandle during the early morning hours produced hail and damaging winds. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central and southeast Texas Panhandle during the early morning hours produced hail and damaging winds. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 11:16 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1216 AM CDT SUN JUN 3 2007 .AVIATION... LINE OF THUNDERSTORMS SWEEPING ACROSS THE CENTRAL AND SOUTHWESTERN TEXAS PANHANDLE AT THIS TIME. WILL EXPECT DETERIORATING CONDITIONS AT KAMA FIRST FEW HOURS OF FORECAST AS STORMS MOVE THROUGH...BUT SHOULD SEE CONDITIONS IMPROVE ALL TERMINALS BY 12Z...WITH LIGHT AND VARIABLE WINDS AND SCATTERED LOW TO MID CLOUDS. VARIABLE WINDS MUCH OF THE DAY AS SFC LOW ATTEMPTS TO REORGANIZE TO THE WEST...BRINGING LIGHT SOUTHEASTERLY SFC WINDS AGAIN TOMORROW AFTERNOON WITH A CONVECTIVE REPEAT PERFORMANCE LATE AFTERNOON/EARLY EVENING. KRAMAR && .PREV DISCUSSION... /ISSUED 712 PM CDT SAT JUN 2 2007/ AVIATION... ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/ DISCUSSION... THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE PRIMARY THREAT. TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES. LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS TO LOWER HEIGHTS. HENNIG AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1102 PM CDT SAT JUN 2 2007 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1102 PM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THE REST OF TONIGHT. ISOLATED STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION THE REST OF TONIGHT. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1041 PM CDT SAT JUN 2 2007 OKZ002-030415- TEXAS OK- 1041 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN WEST CENTRAL TEXAS COUNTY... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF EVA MOVING SOUTH AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1052 PM CDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL BOISE CITY 36.73N 102.51W
06/02/2007 E1.75 INCH CIMARRON OK PUBLIC
0820 PM HAIL 1 S BOISE CITY 36.72N 102.51W
06/02/2007 E1.50 INCH CIMARRON OK PUBLIC
MOSTLY QUARTERS SOME PING PONG BALL SIZE
0833 PM HAIL CANYON 34.98N 101.92W
06/02/2007 E0.75 INCH RANDALL TX AMATEUR RADIO
0834 PM HAIL CANYON 34.98N 101.92W
06/02/2007 E0.88 INCH RANDALL TX PUBLIC
RELAYED BY LOCAL BROADCAST MEDIA
0837 PM HAIL 1 SW CANYON 34.97N 101.93W
06/02/2007 E1.75 INCH RANDALL TX AMATEUR RADIO
0837 PM HAIL 1 SW CANYON 34.97N 101.93W
06/02/2007 E1.75 INCH RANDALL TX PUBLIC
QUARTER TO GOLF BALL SIZE HAIL RELAYED BY LOCAL
BROADCAST MEDIA
0838 PM HAIL CANYON 34.98N 101.92W
06/02/2007 M1.00 INCH RANDALL TX NWS EMPLOYEE
0842 PM HAIL CANYON 34.98N 101.92W
06/02/2007 E1.00 INCH RANDALL TX PUBLIC
PENNY TO QUARTER SIZE HAIL STILL FALLING AND BEGINNING
TO COVER THE GROUND
0842 PM HAIL 1 NW CANYON 34.99N 101.93W
06/02/2007 E1.75 INCH RANDALL TX TRAINED SPOTTER
QUARTER TO GOLFBALL HAIL IN HUNSLEY HILLS
0845 PM HAIL 1 S CANYON 34.97N 101.92W
06/02/2007 E1.75 INCH RANDALL TX PUBLIC
GOLF BALL SIZE HAIL RELAYED BY LOCAL BROADCAST MEDIA
0856 PM HAIL CANYON 34.98N 101.92W
06/02/2007 E1.25 INCH RANDALL TX AMATEUR RADIO
QUARTER SIZE HAIL WITH SOME UP TO THE SIZE OF HALF
DOLLARS
0900 PM HAIL CANYON 34.98N 101.92W
06/02/2007 E1.75 INCH RANDALL TX AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL WITH SOME UP TO THE SIZE OF
GOLF BALLS AT CANYON JR HIGH
&&
MJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1119 PM CDT SAT JUN 2 2007 TXZ006-011-030500- HARTLEY TX-OLDHAM TX- 1119 PM CDT SAT JUN 2 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN HARTLEY AND OLDHAM COUNTIES... AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF CHANNING TO 14 MILES NORTHWEST OF ADRIAN MOVING SOUTH AT 25 MPH. STRONG WINDS TO 50 MPH AND EXTREMELY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1157 PM CDT SAT JUN 2 2007 TXZ006-007-011-012-030545- HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 1157 PM CDT SAT JUN 2 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN HARTLEY...MOORE... NORTHEASTERN OLDHAM AND NORTHWESTERN POTTER COUNTIES... AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES WEST OF DUMAS TO 8 MILES WEST OF BOYS RANCH MOVING EAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ONE HALF INCH SIZE HAIL AND GUSTY WINDS HAVE BEEN REPORTED WITH THESE STORMS...ALONG WITH EXTREMELY HEAVY RAIN. PEOPLE IN SOUTHEASTERN HARTLEY...MOORE...NORTHEASTERN OLDHAM AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1159 PM CDT SAT JUN 2 2007 TXZ002-003-030545- HANSFORD TX-SHERMAN TX- 1159 PM CDT SAT JUN 2 2007 ...LINE OF STRONG THUNDERSTORMS IN HANSFORD AND SHERMAN COUNTIES... AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF GRUVER TO 32 MILES WEST OF GRUVER MOVING EAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1234 AM CDT SUN JUN 3 2007 TXZ003-007-008-012-013-030615- CARSON TX-HANSFORD TX-HUTCHINSON TX-MOORE TX-POTTER TX- 1234 AM CDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF CARSON...HANSFORD...HUTCHINSON...EASTERN MOORE AND NORTHERN POTTER COUNTIES... AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES SOUTHWEST OF GRUVER TO 12 MILES SOUTH OF MASTERSON MOVING EAST SOUTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH ONE HALF INCH SIZE HAIL AND WIND GUSTS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The Amarillo radar (KAMA), 70 km away, was scanning. The volume nearest the first event began at 06:03 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
The National Park Service at Lake Meredith reported a boat dock destroyed by thunderstorm winds. No injuries were reported.
Reported along State Highway 203.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40796, 40797, 40798, 40799, 40802, 40803, 40800, 40801.